Alert archive / New Jersey / Freeze Warnings in 2019
Freeze Warning 2, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this freeze warning at Oct 18, 2019, 3:45 PM EDT for Sussex County, New Jersey. It took effect at Oct 19, 2019, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2019, 3:45 PM EDT (19:45 UTC)
- In effect from
- Oct 19, 2019, 2:00 AM EDT
- Expired
- Oct 19, 2019, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, NJ
The radar
The Philadelphia radar (KDIX), 135 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
457 WWUS71 KPHI 181945 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 345 PM EDT Fri Oct 18 2019 NJZ001-190845- /O.UPG.KPHI.FR.Y.0003.191019T0600Z-191019T1300Z/ /O.NEW.KPHI.FZ.W.0002.191019T0600Z-191019T1300Z/ Sussex- Including the city of Newton 345 PM EDT Fri Oct 18 2019 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Near freezing temperatures as low as 32 expected. * WHERE...Sussex County. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost and freeze conditions are expected to kill or damage crops and other sensitive vegetation left outdoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Sensitive vegetation left outside is likely to be killed or damaged due to the cold temperatures. && $$ MDZ008-NJZ012-013-019>022-027-PAZ101-102-190845- /O.EXA.KPHI.FR.Y.0003.191019T0600Z-191019T1300Z/ Cecil-Middlesex-Western Monmouth-Northwestern Burlington-Ocean- Cumberland-Atlantic-Southeastern Burlington-Western Chester- Eastern Chester- Including the cities of Elkton, New Brunswick, Freehold, Moorestown, Mount Holly, Jackson, Millville, Hammonton, Wharton State Forest, Honey Brook, Oxford, West Chester, and Kennett Square 345 PM EDT Fri Oct 18 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures dropping into the mid 30s Friday night into early Saturday will result in frost formation. * WHERE...In New Jersey, Middlesex, Western Monmouth, Northwestern Burlington, Ocean, Cumberland, Atlantic and Southeastern Burlington Counties. In Pennsylvania, Western Chester and Eastern Chester Counties. In Maryland, Cecil County. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost could kill or damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Damage to sensitive vegetation is possible tonight. && $$ NJZ007>010-PAZ060>062-103-105-190845- /O.CON.KPHI.FR.Y.0003.191019T0600Z-191019T1300Z/ Warren-Morris-Hunterdon-Somerset-Berks-Lehigh-Northampton- Western Montgomery-Upper Bucks- Including the cities of Washington, Morristown, Flemington, Somerville, Reading, Allentown, Bethlehem, Easton, Collegeville, Pottstown, Chalfont, and Perkasie 345 PM EDT Fri Oct 18 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * WHAT...Temperatures dropping into the mid 30s Friday night into early Saturday will result in frost formation. * WHERE...In New Jersey, Sussex, Warren, Morris, Hunterdon and Somerset Counties. In Pennsylvania, Berks, Lehigh, Northampton, Western Montgomery and Upper Bucks Counties. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost could kill or damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Damage to sensitive vegetation is possible tonight. && $$ JEO
3 follow-up statements
574 WWUS71 KPHI 190421 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 1221 AM EDT Sat Oct 19 2019 NJZ001-191300- /O.CON.KPHI.FZ.W.0002.191019T0600Z-191019T1300Z/ Sussex- Including the city of Newton 1221 AM EDT Sat Oct 19 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Near freezing temperatures as low as 32 expected. * WHERE...Sussex County. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost and freeze conditions are expected to kill or damage crops and other sensitive vegetation left outdoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Sensitive vegetation left outside is likely to be killed or damaged due to the cold temperatures. && $$ NJZ015-PAZ104-106-191300- /O.EXA.KPHI.FR.Y.0003.191019T0600Z-191019T1300Z/ Mercer-Eastern Montgomery-Lower Bucks- Including the cities of Trenton, Norristown, Lansdale, Morrisville, and Doylestown 1221 AM EDT Sat Oct 19 2019 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures dropping into the mid 30s Friday night into early Saturday will result in frost formation. * WHERE...In New Jersey, Mercer County. In Pennsylvania, Eastern Montgomery and Lower Bucks Counties. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost could kill or damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MDZ008-NJZ007>010-012-013-019>022-027-PAZ060>062-101>103-105- 191300- /O.CON.KPHI.FR.Y.0003.191019T0600Z-191019T1300Z/ Cecil-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Northwestern Burlington-Ocean-Cumberland-Atlantic- Southeastern Burlington-Berks-Lehigh-Northampton-Western Chester- Eastern Chester-Western Montgomery-Upper Bucks- Including the cities of Elkton, Washington, Morristown, Flemington, Somerville, New Brunswick, Freehold, Moorestown, Mount Holly, Jackson, Millville, Hammonton, Wharton State Forest, Reading, Allentown, Bethlehem, Easton, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Chalfont, and Perkasie 1221 AM EDT Sat Oct 19 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures dropping into the mid 30s Friday night into early Saturday will result in frost formation. * WHERE...In New Jersey, Sussex, Warren, Morris, Hunterdon and Somerset Counties. In Pennsylvania, Berks, Lehigh, Northampton, Western Montgomery and Upper Bucks Counties. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost could kill or damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Damage to sensitive vegetation is possible tonight. && $$ MPS
726 WWUS71 KPHI 190719 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 319 AM EDT Sat Oct 19 2019 NJZ001-191300- /O.CON.KPHI.FZ.W.0002.000000T0000Z-191019T1300Z/ Sussex- Including the city of Newton 319 AM EDT Sat Oct 19 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Near freezing temperatures as low as 32 expected. * WHERE...Sussex County. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost and freeze conditions are expected to kill or damage crops and other sensitive vegetation left outdoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Sensitive vegetation left outside is likely to be killed or damaged due to the cold temperatures. && $$ MDZ008-NJZ007>010-012-013-015-019>022-027-PAZ060>062-101>106- 191300- /O.CON.KPHI.FR.Y.0003.000000T0000Z-191019T1300Z/ Cecil-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Mercer-Northwestern Burlington-Ocean-Cumberland-Atlantic- Southeastern Burlington-Berks-Lehigh-Northampton-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- Including the cities of Elkton, Washington, Morristown, Flemington, Somerville, New Brunswick, Freehold, Trenton, Moorestown, Mount Holly, Jackson, Millville, Hammonton, Wharton State Forest, Reading, Allentown, Bethlehem, Easton, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 319 AM EDT Sat Oct 19 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures dropping into the mid 30s early this morning will result in frost formation. * WHERE...In New Jersey, Sussex, Warren, Morris, Hunterdon and Somerset Counties. In Pennsylvania, Berks, Lehigh, Northampton, Western Montgomery and Upper Bucks Counties. * WHEN...From 2 AM to 9 AM EDT Saturday. * IMPACTS...Frost could kill or damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Damage to sensitive vegetation is possible tonight. && $$ MPS
340 WWUS71 KPHI 191255 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 855 AM EDT Sat Oct 19 2019 NJZ001-191400- /O.EXP.KPHI.FZ.W.0002.000000T0000Z-191019T1300Z/ Sussex- Including the city of Newton 855 AM EDT Sat Oct 19 2019 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures will slowly increase through the morning. Therefore, the freeze warning will expire at 9 AM. Minimum temperatures early this morning dropped to 32 degrees or lower for the majority of both Sussex and Warren Counties in New Jersey, thus, the growing season has ended. This terminates the Autumn Frost/Freeze Program for these two counties. Frost Advisories or Freeze Warnings will no longer be issued for both Sussex and Warren Counties for the remainder of 2019. $$ MDZ008-NJZ007>010-012-013-015-019>022-027-PAZ060>062-101>106- 191400- /O.EXP.KPHI.FR.Y.0003.000000T0000Z-191019T1300Z/ Cecil-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Mercer-Northwestern Burlington-Ocean-Cumberland-Atlantic- Southeastern Burlington-Berks-Lehigh-Northampton-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- Including the cities of Elkton, Washington, Morristown, Flemington, Somerville, New Brunswick, Freehold, Trenton, Moorestown, Mount Holly, Jackson, Millville, Hammonton, Wharton State Forest, Reading, Allentown, Bethlehem, Easton, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 855 AM EDT Sat Oct 19 2019 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures will slowly increase through the morning. Therefore, the freeze warning will expire at 9 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this freeze warning went out at Oct 18, 9:31 AM EDT, 6 hours 14 minutes earlier.
Area forecast discussion, Oct 18, 9:31 AM EDT, 6 hours 14 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
931 AM EDT Fri Oct 18 2019
.SYNOPSIS...
Strong low pressure centered in New Brunswick, Canada early
this morning will continue to move slowly northeastward. High
pressure located in the Great Lakes and the Ohio River Valley
will build to the east. The center of the high is forecast to
pass through or near our region on Saturday morning, before
moving off the coast. Low pressure is expected to progress from
the Carolinas on Saturday night to the waters off the Middle
Atlantic coast on Sunday and Monday. A cold front is anticipated
to approach from the west on Tuesday and it should pass through
our region on Tuesday night. High pressure is expected to
follow for Wednesday and Thursday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
9:30 Update...
Going forecast is in good shape. No notable changes with the mid-
morning update. Previous discussion follows.
Yesterday's low pressure system continues to sit and spin over
the Canadian Maritimes as a ridge of high pressure builds into
the Great Lakes region. Still considerable stratus on the back
side of the low but it is gradually retreating northward and at
this point confined mainly to areas from around PHL northward. A
fairly tight pressure gradient also persists and is maintaining
breezy conditions across the area.
As we go into the day Friday, aformentioned low slowly weakens
as it drifts northward through Atlantic Canada. At the same
time, high pressure will slowly be advancing eastward towards
the area. As a result, the pressure gradient will relax so while
it will be breezy, it won't be nearly as windy as yesterday.
Also expecting more in the way of sunshine as the column will be
drying with time but still some strato cu around (especially
north) so expecting a mix of sun and clouds. Temperatures will
be a bit on the cool side with highs mainly in the upper 50s to
around 60 but even cooler in the Poconos where some areas won't
get out of the 40s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
High pressure at the surface builds eastward into PA through
tonight as the associated upper level ridge moves east through
the Great Lakes. This will result in clearing skies with light
winds so nearly ideal conditions for radiational cooling. For
this reason, our forecast low's for tonight leaned towards the
colder side of guidance and generally expect lows in the mid 30s
or lower from Western Montgomery and Upper Bucks Counties
northward where Frost Advisories are now in effect. Temperatures
in the Poconos will likely make it down to freezing however
Carbon and Monroe Counties have already seen their first freeze
so no frost/freeze headlines were issued for these zones. From
the urban corridor southward, generally expect lows in the upper
30s to low 40s...coolest over Pine Barrens of NJ.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
High pressure is forecast to be located in our region on
Saturday morning. The center of the high should move off the
coast on Saturday afternoon. We are anticipating a mostly sunny
sky. Temperatures should climb into the upper 50s and lower 60s
at most locations in the afternoon following a chilly start to
the day.
Tropical low pressure is expected to move northeastward across
the Carolinas on Saturday night, before passing off the coast
near Cape Hatteras on Sunday. The low is forecast to meander off
the Middle Atlantic coast into the early part of the new week.
Our region should be on the northwestern edge of the clouds and
the precipitation associated with the system from late Saturday
night into Sunday. We will continue to mention a chance of rain
for northeastern Maryland, Delaware and southern New Jersey.
Surface high pressure is expected to nose down from the north
and northeast for Monday as the clouds and rain push out to sea.
Strong low pressure is expected to lift from the upper
Mississippi River Valley and the western Great Lakes on Monday
into western Ontario on Tuesday. The feature is anticipated to
pull a cold front through our region on Tuesday night. Based on
the expected upper level flow and the position of the surface
low, we are favoring the slower ECMWF timing of the front. We
will continue to mention a chance of showers ahead of and with
the boundary.
It appears as though high pressure will build from the
southeastern states on Wednesday to the waters off the Middle
Atlantic Coast on Thursday. We are expecting dry weather both
days.
Temperatures for the period from Sunday through Thursday should
be near or slightly above normal.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...VFR conditions will continue through the day. West to
northwest winds will gust around 15 to 25 knots by mid to late
morning but will diminish through the afternoon. - High
confidence.
Tonight...VFR with diminishing winds and clear skies. - High
confidence.
OUTLOOK...
Saturday...Mainly VFR. Northwest wind 5 to 10 knots, becoming
southwest.
Saturday night...Mainly VFR. Localized MVFR or IFR conditions
are possible toward morning. South to southeast wind 6 knots or
less.
Sunday...Localized MVFR or IFR conditions are possible in the
morning, otherwise mainly VFR. A chance of rain around KPHL,
KILG, KMIV and KACY. East wind 5 to 10 knots, becoming
northeast.
Sunday night...Mainly VFR. Northeast wind 5 to 10 knots,
becoming north.
Monday...Mainly VFR. Northeast to east wind 5 to 10 knots.
Monday night...Conditions may lower to MVFR or IFR. East to
southeast wind 5 to 10 knots.
Tuesday...Showers becoming likely with conditions mainly in the
MVFR or IFR range. Southeast to south wind around 10 knots.
&&
.MARINE...
Today...The Gale Warning has been replaced with a Small Craft
Advisory for all zones and the winds and seas will continue
diminish through today. Conditions should be below SCA levels by
mid afternoon.
Tonight...Winds will continue to diminish but could still gust
to near or just above 20 knots into the early part of the
evening.
OUTLOOK...
Saturday through Sunday morning...No marine headlines are
anticipated.
Sunday afternoon through Monday morning...An east to northeast
wind may gust in excess of 25 knots. Waves are expected to build
to 4 to 7 feet on our ocean waters.
Monday afternoon and Monday night...While wind gusts should
drop below 25 knots, waves on our ocean waters are forecast to
remain in the 4 to 6 foot range.
Tuesday...A southeast to south wind may gust in excess of 25
knots. Waves on our ocean waters should be around 5 to 6 feet.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Frost Advisory from 2 AM to 9 AM EDT Saturday for PAZ060>062-
103-105.
NJ...Frost Advisory from 2 AM to 9 AM EDT Saturday for NJZ001-
007>010.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 2 PM EDT this afternoon for ANZ430-
431-450>455.
&&
Synopsis...Iovino
Near Term...Fitzsimmons/O'Brien
Short Term...Fitzsimmons
Long Term...Iovino
Aviation...Fitzsimmons/Iovino
Marine...Fitzsimmons/IovinoHazardous weather outlook, Oct 18, 3:55 AM EDT, 11 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 355 AM EDT Fri Oct 18 2019 NJZ001-007>010-PAZ060>062-103-105-190800- Sussex-Warren-Morris-Hunterdon-Somerset-Berks-Lehigh-Northampton- Western Montgomery-Upper Bucks- 355 AM EDT Fri Oct 18 2019 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... This Hazardous Weather Outlook is for northern New Jersey, northwest New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ054-055-070-071-101- 102-104-106-190800- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Middlesex-Western Monmouth- Eastern Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Delaware-Philadelphia- Western Chester-Eastern Chester-Eastern Montgomery-Lower Bucks- 355 AM EDT Fri Oct 18 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, southern New Jersey, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-190800- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 355 AM EDT Fri Oct 18 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 3:12 AM EDT | Small Craft Advisory | PHI | 11 hr | |
| Oct 18, 3:16 AM EDT | Frost Advisory | PHI | Atlantic, Burlington, Cumberland, Hunterdon, Mercer, Middlesex and 6 more | 30 hr |
Nearby
Freeze Warnings in New Jersey, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.